MAUDE Adverse Event Report: COOK VASCULAR INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

COOK VASCULAR INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Rupture (2208); No Code Available (3191)
Date of Event 09/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent a lead extraction from a superior approach, from the subclavian vein down to the right ventricle procedure.During the procedure the physician noticed that the patient's blood pressure was decreasing.After trying to stabilizing the patient without positive results the physician decided to open the chest via a sternotomy to immediately control the ra and the ivc.A small tear was detected at the ivc.However, it was patched.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).K141148.Investigation: a review of complaint history, device history record, documentation, instructions for use (ifu), quality control (qc) and manufacturing instructions (mi) was conducted during the investigation.No device, x-rays, nor images were provided to assist in the investigation.Based on the complaint description there was a rupture of the vena cava inferior during a difficult explantation requiring a sternotomy to be performed.Laceration or tearing of vascular structures is a known adverse event of the device.There is no evidence to indicate that this device was not manufactured to current cvi processes and specifications.There will be no further action taken at this time.
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent a lead extraction from a superior approach, from the subclavian vein down to the right ventricle procedure.During the procedure the physician noticed that the patient¿s blood pressure was decreasing.After trying to stabilizing the patient without positive results the physician decided to open the chest via a sternotomy to immediately control the ra and the ivc.A small tear was detected at the ivc.However, it was patched.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.

Brand Name
LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key6002714
Report Number2522007-2016-00005
Device Sequence Number80297
Product Code DRE
UDI-Device Identifier10827002237473
UDI-Public(01)10827002237473(17)190430(10)N137167
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLR-EVN-13.0-RL
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/06/2016
Supplement Report FDA Received Date02/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age67 YR